Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 2, 2021, 5:48 PM CDT for Frontier County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2021, 5:48 PM CDT (22:48 UTC)
- Expired
- May 2, 2021, 6:30 PM CDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
County Frontier County, NE
The radar
The Goodland radar (KGLD), 151 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2576 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
115 WWUS83 KLBF 022248 SPSLBF Special Weather Statement National Weather Service North Platte NE 548 PM CDT Sun May 2 2021 NEZ071-022330- Frontier NE- 548 PM CDT Sun May 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRONTIER COUNTY UNTIL 630 PM CDT... At 548 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles southwest of Curtis, moving northeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Quick. This includes Highway 83 between mile markers 30 and 45. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4036 10077 4051 10077 4063 10065 4050 10036 TIME...MOT...LOC 2248Z 230DEG 10KT 4045 10070 $$ Roberg
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 2, 2:30 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 2, 2:30 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service North Platte NE 230 PM CDT Sun May 2 2021 .SHORT TERM...(This evening through Monday night) Issued at 1252 PM CDT Sun May 2 2021 The primary concern for the short term will revolve around the potential for strong to severe convection this afternoon and evening. Regarding convective potential: Currently, a surface trough axis sits just off to the east of the area, roughly from just southeast of McCook to Albion. Along and east of this boundary, moist advection continues, with surface dewpoints building into the middle to upper 50s. Additionally, a cold front continues to shift slowly southeastward through the Panhandle, and is positioned from Kimball to near Merriman. An upper low now evident on GOES-WV imagery continues to progress across the Intermountain West and is increasing lift across portions of northern Colorado. There are two areas of concerns with regards to convective potential this afternoon and evening: 1) Cumulus continues to become more agitated along the aforementioned cold front and may lead to convective initiation over the next few hours. At least limited instability persists just behind this front with clearing noted on satellite. Widespread ACCAS ahead of the CU field indicates at least limited severe potential should storms initiate along this boundary this afternoon. Deep layer shear on the order of 30kts would support supercellular storm modes at least initially. Depending on how storm interactions occur, hail and wind would be the primary hazards with the strongest storms. That being said, a shallow postfrontal stable layer will keep storms elevated and may temper any strong wind threat. High-res guidance solutions vary substantially and leads to low confidence for this regime. This cold front will continue to progress southeast and should interact with the surface trough axis sometime this evening. Where this occurs will have drastic impacts on severe potential for much of the area. As the upper level low continues to progress eastward, lee cyclogenesis continues across southeastern Colorado. This surface low over southeastern Colorado will continue to deepen and the surface trough axis may pivot back to the northwest towards the area as this occurs. Enhanced forcing for ascent with the interaction of these two boundaries will lead to widespread convective initiation. This will need to be monitored closely, as along this corridor will be the corridor of greatest severe risk for the local area. 2) Ongoing convection across Colorado will have to be monitored as it progresses eastward. Most high-res guidances indicates upscale growth with time into this evening and potential exists for a progressive MCS to develop. Current thinking is that this should propagate southeastward and keep the threat off to the south. However, can't totally rule out impacts to the far southern tier of the CWA with this regime this evening. For both regimes, an increasing LLJ overnight to near 50kts will lead to at least some risk for heavy rainfall. The increased wraparound moist advection around the ejecting surface low should sustain convection through much of the overnight. The heaviest accumulations should remain off to the south and east of the area where deeper surface moisture/higher PWATs reside. However, portions of Frontier and far southeastern Custer county could get close to 1" of precip with the persistent convection lingering. Winds increase behind the cold front across the entire area as H85 flow remains near 45-50kts. Strong CAA could delay boundary layer decoupling overnight and lead to a period of stronger wind gusts. Gusts around 30mph overnight looks like a good bet and temps will fall into the 40s as CAA continues. Temperatures tomorrow only climb into the middle 50s to lower 60s with H85 temps around 15C cooler than today. Flow remains elevated aloft, and another windy day is on tap tomorrow, with gusts in the 30mph range yet again. Clouds look slow to clear through the day as the upper low is slow to depart off to the east. .LONG TERM...(Tuesday through Sunday) Issued at 227 PM CDT Sun May 2 2021 Today's system will continue to exit off to the east and things look to remain quiet on Tuesday. Highs build a few degrees from the day before as warm advection begins in earnest by late afternoon tomorrow. This translates to widespread highs in the lower 60s. The next system of note approaches the area on Wednesday afternoon. A large upper low over the Hudson Bay will slowly slide southeast through the day Wednesday and flow locally transitions more northwesterly in its wake. A shortwave will zip southeast in the mean flow and approach the area Wednesday. A surface low will track roughly along the NE/SD state line and drag a cold front through the area in the afternoon. Buoyancy looks to remain very limited with meager surface moisture present, though at least a few thunderstorms look possible with marginal instability. The severe threat looks limited with weak deep layer shear vectors. A large upper ridge builds in behind the midweek system and a warmup is anticipated to end the workweek. Highs should climb back into the middle to upper 70s by Friday. Confidence wanes into next weekend as an upper low is progged to approach the Pacific Northwest. Some guidance suggests a transition to southwesterly flow aloft for the local area and returning precipitation chances. With low confidence in the track/strength of the parent low into the weekend, will keep inherited chance POPs for Saturday and Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1252 PM CDT Sun May 2 2021 Weather conditions will deteriorate across western and north central Nebraska this afternoon into tonight. Showers and thunderstorms will become more widespread late this afternoon and then continue into the evening hours. Low ceilings of MVFR with scattered IFR are also expected to develop this evening and continue into Monday morning. A cold front will switch winds to the north with gusts over 30 kts possible overnight tonight. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Brown LONG TERM...Brown AVIATION...Taylor
Hazardous weather outlook, May 2, 3:17 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 317 PM CDT Sun May 2 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-032030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 317 PM CDT Sun May 2 2021 /217 PM MDT Sun May 2 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are possible this evening across western and north central Nebraska. The primary threat for strong thunderstorms is along and south of I-80. Hazards include heavy rain, hail up to 1 inch in diameter, gusty winds and lightning. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Isolated thunderstorms are possible Wednesday afternoon and evening across west and north central Nebraska. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Special weather statement, May 2, 3:52 PM CDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service North Platte NE 252 PM MDT Sun May 2 2021 NEZ023-035-022130- Grant NE-Arthur NE- 252 PM MDT Sun May 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARTHUR AND SOUTHEASTERN GRANT COUNTIES UNTIL 330 PM MDT... At 251 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Arthur. This storm was nearly stationary. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arthur, Sand Puddin Lake, Velma, Jensen Lake, Spring Valley Lake and Green Lake. This includes the following highways... Highway 61 between mile markers 124 and 144. Highway 92 between mile markers 165 and 169. LAT...LON 4163 10188 4185 10175 4187 10153 4153 10160 TIME...MOT...LOC 2051Z 241DEG 3KT 4174 10173 Taylor
Local storm report, May 2, 5:36 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 PM CDT SUN MAY 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 10 NE OSHKOSH 41.51N 102.21W
05/02/2021 M1.00 INCH GARDEN NE CO-OP OBSERVER
&&
ROBERGSpecial weather statement, May 2, 5:48 PM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 548 PM CDT Sun May 2 2021 NEZ071-022330- Frontier NE- 548 PM CDT Sun May 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRONTIER COUNTY UNTIL 630 PM CDT... At 548 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles southwest of Curtis, moving northeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Quick. This includes Highway 83 between mile markers 30 and 45. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4036 10077 4051 10077 4063 10065 4050 10036 TIME...MOT...LOC 2248Z 230DEG 10KT 4045 10070 Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 10:20 PM CDT | Special Weather Statement | LBF | Arthur, Deuel, Garden, Grant, Keith | 40 min |
| May 1, 10:34 PM CDT | Special Weather Statement | LBF | Sheridan | 41 min |
| May 2, 1:35 AM CDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 40 min |
| May 2, 2:13 AM CDT | Special Weather Statement | LBF | Boyd, Holt | 62 min |
| May 2, 3:52 PM CDT | Special Weather Statement | LBF | Arthur | 38 min |
| May 2, 6:11 PM CDT | Special Weather Statement | LBF | Hayes | 49 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.